New Mexico, 2012Drought in New Mexico, November 1 to 30, 2012
November 1 to 30, 2012 · NWS EPZ · 13 events in 13 counties and zones
Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 12:57 PM MST, 11 hours 3 minutes earlier.
Area forecast discussion, Oct 31, 12:57 PM MST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
157 PM MDT WED OCT 31 2012
.SYNOPSIS...
OUR QUIET WARM WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK.
AN APPROACHING STORM SYSTEM WILL INCREASE OUR CLOUDS AND WINDS A
BIT FOR THE WEEKEND BUT WE SHOULD STAY DRY. NEXT WEEK LOOKS TO
CONTINUE OUR WARM AND DRY WEATHER.
&&
.DISCUSSION...
AN UPPER LEVEL RIDGE CURRENTLY IS MOVING INTO NEW MEXICO. THIS
WILL KEEP US SUNNY AND DRY FOR THE NEXT COUPLE OF DAYS. FOR FRIDAY
WE WILL SEE AN APPROACHING UPPER LEVEL TROUGH. A FEW OF THE
ENSEMBLE MEMBERS OF THE GFS ARE TRYING TO GIVE US SOME
PRECIPITATION...BUT THE MAJORITY OF THE MEMBERS KEEP US DRY AND
THAT IS WHAT THE FORECAST HAS IN IT. THERE IS AN INCREASE OF
CLOUDS AND WE MAY HAVE SOME AFTERNOON BREEZY WINDS ON FRIDAY AND
SATURDAY...BUT FOR NOW IT DOESN'T LOOK LIKE THE SYSTEM WILL IMPACT
US MUCH. AFTER THE TROUGH MOVES THROUGH WE WILL SEE A WEAK COLD
FRONT TRY AND MOVE INTO THE REGION EARLY ON SUNDAY. JUST A FEW
DEGREES OF COOLING EXPECTED WITH THE FRONT. FOR THE FIRST PART OF
NEXT WEEK WE WILL SEE A RETURN OF THE DRY NORTHWEST FLOW ALOFT.
THIS WILL KEEP US GENERALLY SUNNY AND ALLOW FOR A SLOW WARMING
TREND INTO THE MIDDLE OF NEXT WEEK.
TEMPERATURES ON THURSDAY AND FRIDAY WILL BE RUNNING SEVEN TO NINE
DEGREES ABOVE NORMAL WHICH WILL BE GETTING CLOSE TO SOME RECORD
HIGHS AROUND THE AREA. SATURDAY AND SUNDAY WILL BE SLIGHTLY COOLER
WITH SOME EXTRA CLOUDS AND THE WEAK BACK DOOR COLD FRONT. THE
HIGHS THOSE TWO DAYS WILL BE RUNNING TWO TO FOUR DEGREES ABOVE
NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE HIGHS CREEP UP
AS THEY WILL BE RUNNING SIX TO EIGHT DEGREES ABOVE NORMAL.
&&
.AVIATION....VALID 01/00Z-02/00Z.
P6SM SKC WITH WINDS VARIABLE GENERALLY LESS THAN 10KTS THRU PD.
&&
.FIRE WEATHER...
UPPER RIDGE WILL BE MOVING ACROSS THE REGION OVER THE NEXT DAY WITH
A QUICK MOVING TROUGH FOLLOWING IT FOR LATE FRIDAY AND SATURDAY.
TEMPERATURES WILL NEAR TO ABOUT 5 DEGREES ABOVE NORMAL FOR THE
ENTIRE FORECAST PERIOD. WINDS WILL CONTINUE TO BE LIGHT ON
THURSDAY...BUT INCREASE A BIT FOR FRIDAY WITH APPROACHING TROUGH.
MINIMUM RELATIVE HUMIDITIES WILL CONTINUE TO FALL INTO THE 5 TO 15
PERCENT RANGE FOR THE LOWLANDS FOR FRIDAY AND COME UP SLIGHTLY TO 10
TO 20 PERCENT FOR THE WEEKEND. DRY CONDITIONS WILL CONTINUE INTO THE
FIRST PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 47 81 51 80 52 / 0 0 0 0 0
SIERRA BLANCA 50 80 48 79 51 / 0 0 0 0 10
LAS CRUCES 40 78 45 77 46 / 0 0 0 0 0
ALAMOGORDO 39 76 42 75 44 / 0 0 0 0 0
CLOUDCROFT 39 61 39 60 39 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 44 80 45 79 46 / 0 0 0 0 0
SILVER CITY 40 73 42 72 43 / 0 0 0 0 0
DEMING 34 81 40 80 41 / 0 0 0 0 0
LORDSBURG 40 80 43 79 44 / 0 0 0 0 0
WEST EL PASO METRO 49 81 54 80 55 / 0 0 0 0 0
DELL CITY 41 79 44 78 43 / 0 0 0 0 10
FORT HANCOCK 50 84 49 83 52 / 0 0 0 0 0
LOMA LINDA 49 76 47 75 49 / 0 0 0 0 0
FABENS 48 82 51 81 51 / 0 0 0 0 0
SANTA TERESA 44 80 49 79 50 / 0 0 0 0 0
WHITE SANDS HQ 46 78 48 77 50 / 0 0 0 0 0
JORNADA RANGE 34 78 35 77 38 / 0 0 0 0 0
HATCH 37 77 40 76 42 / 0 0 0 0 0
COLUMBUS 40 80 47 79 48 / 0 0 0 0 0
OROGRANDE 42 78 48 77 50 / 0 0 0 0 0
MAYHILL 40 70 37 69 39 / 0 0 0 0 0
MESCALERO 36 69 37 68 38 / 0 0 0 0 0
TIMBERON 39 67 37 66 40 / 0 0 0 0 0
WINSTON 39 74 36 73 38 / 0 0 0 0 0
HILLSBORO 49 77 42 76 43 / 0 0 0 0 0
SPACEPORT 43 77 43 76 45 / 0 0 0 0 0
LAKE ROBERTS 35 76 36 75 36 / 0 0 0 0 0
HURLEY 35 77 38 76 39 / 0 0 0 0 0
CLIFF 26 81 29 80 30 / 0 0 0 0 0
MULE CREEK 24 75 27 74 28 / 0 0 0 0 0
FAYWOOD 37 76 38 75 40 / 0 0 0 0 0
ANIMAS 38 79 40 78 42 / 0 0 0 0 0
HACHITA 37 80 37 79 42 / 0 0 0 0 0
ANTELOPE WELLS 38 80 39 79 45 / 0 0 0 0 0
CLOVERDALE 39 77 40 76 43 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE/GRZYWACZ
Hazardous weather outlook, Oct 31, 2:45 AM MST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT WED OCT 31 2012
NMZ401>417-TXZ418>424-011200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
345 AM MDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
MAINTAIN SUNNY SKIES...LIGHT WINDS AND ABOVE NORMAL TEMPERATURES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEAK UPPER TROUGH AND
COLD FRONT WILL BRING AN INCREASE IN CLOUDS WITH SLIGHTLY COOLER
TEMPERATURES THIS WEEKEND BUT OTHERWISE DRY WEATHER WITH GENERALLY
LIGHT WINDS WILL PERSIST INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ROGASH
Drought, Southern Gila Highlands/Black Range
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
The eastern half of the zone was in Severe(D2) Drought through the month while the western half was put into Severe Drought on November 6th.
Drought, Southern Gila Foothills/Mimbres Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Gila Foothills/Mimbres Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The eastern half of the zone was in Severe(D2) drought through the month while the west remained in Moderate(D1) drought. The Faywood Cooperative Observer reported no precipitation which was 0.65 inches below normal.
Drought, Southwest Desert/Mimbres Basin
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southwest Desert/Mimbres Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The entire zone was in Severe(D2) drought through the month of November. The Deming ASOS reported 0.05 inches of rain which was 0.41 inches below normal.
Drought, Eastern Black Range Foothills
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Eastern Black Range Foothills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.684, -107.775 (the zone’s center; the record gives no point)
The zone was in Severe(D2) drought through the entire month of November. The Hillsboro Cooperative Observer reported 0.09 inches of rain which was 0.46 inches below normal.
Drought, Sierra County Lakes
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sierra County Lakes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
The entire Sierra Lakes area was in Severe(D2) drought through the month of November. The Truth of Consequences ASOS reported 0.01 inches of rain which was 0.35 inches below normal.
Drought, Northern Dona Ana County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Northern Dona Ana County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
All of Northern Dona Ana County was in Severe(D2) drought throughout November. The Jornada Range Cooperative Observer reported 0.03 inches of rain which was 0.45 inches below normal.
Drought, Southern Dona Ana County/Mesilla Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Dona Ana County/Mesilla Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
All of Southern Dona Ana County was in Severe(D2) drought during the month of November. The Cooperative Observer at New Mexico State University reported 0.01 inches of rain which was 0.44 inches below normal.
Drought, Central Tularosa Basin
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Central Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The area of Northwestern Otero County remained in Severe(D2) drought throughout the month of November. The Cooperative Observer at the White Sands National Monument reported 0.03 inches of rain which was 0.39 inches below normal.
Drought, Southern Tularosa Basin
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The western half of the Southern Tularosa Basin remained in Severe(D2) drought during the month of November. The Cooperative Observer in Orogrande reported no precipitation which was 0.45 inches below normal.
Drought, West Slopes Sacramento Mountains Below 7500 Feet
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- West Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The western slopes of the Sacramento Mountains remained in Severe(D2) drought during the month of November.
Drought, Sacramento Mountains Above 7500 Feet
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sacramento Mountains Above 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought during the month of November. The Cloudcroft Cooperative Observer reported 0.81 inches of rainfall which was 0.61 inches below normal.
Drought, East Slopes Sacramento Mountains Below 7500 Feet
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- East Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The eastern slopes of the Sacramento Mountains remained in Severe(D2) drought during the month of November.
Drought, Otero Mesa
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Otero Mesa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought during the month of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421236, 421237, 421238, 421239, 421240, 421242, 421243, 421244, 421246, 421248, 421249, 421250, 421251.